MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5510F701
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
The customer reported that when they opened the device there was damage discovered to the inner plastic packaging of a triathlon femoral implant during a tkr.The customer further reported that the rim of the plastic box isn¿t complete all the way around.This piece of plastic that has snapped off is actually stuck to the back of the peel cover.**update** the customer reported that every other aspect of the packaging was intact.A replacement was used to complete the case.As reported in the attached stryker complaint intake form "this product was not introduced into the procedure/taken into the sterile field by the surgeon.Another one of the consignment stock was opened, this did not have any defects/issues, and the procedure was completed as normal".Procedure was confirmed as a primary procedure.
 
Additional Manufacturer Narrative
An event regarding pack damage involving a triathlon femoral component was reported.The event was confirmed through evaluation of the returned product.Method & results -product evaluation and results: the unit carton and outer blister were returned for evaluation.The unit carton is partially wrapped in shrink wrap.Indentation lines and compression are visible on the unit carton.The tyvek lid was removed from the outer blister.One side flange is broken/cracked away from the outer blister.The broken section remains attached to the tyvek lid.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported device including packaging was returned for evaluation.The unit carton and outer blister were returned for evaluation.The unit carton is partially wrapped in shrink wrap.Indentation lines and compression are visible on the unit carton.The tyvek lid was removed from the outer blister.One side flange is broken/cracked away from the outer blister.The broken section remains attached to the tyvek lid.The investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #7 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9006285
Report Number0002249697-2019-03187
Device Sequence Number11507408
Product Code MBH
UDI-Device Identifier07613327040333
UDI-Public07613327040333
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number5510F701
Device Lot NumberDHT2J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;